Alert archive / Pennsylvania / Flash Flood Watches in 2021
Flash Flood Watch 12, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood watch at Oct 25, 2021, 3:01 PM EDT for 7 counties in Pennsylvania; 6 counties in New York. It took effect at Oct 26, 2021, 12:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 3:01 PM EDT (19:01 UTC)
- In effect from
- Oct 26, 2021, 12:00 AM EDT
- Expired
- Oct 27, 2021, 12:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- None
Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Otsego County, NY, Sullivan County, NY, Tioga County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 481 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
815 WGUS61 KBGM 251901 FFABGM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Binghamton NY 301 PM EDT Mon Oct 25 2021 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-260315- /O.NEW.KBGM.FF.A.0012.211026T0400Z-211027T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 301 PM EDT Mon Oct 25 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY EVENING... The National Weather Service in Binghamton has issued a * Flash Flood Watch for portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * From Midnight EDT tonight through Tuesday evening. * Rain, heavy at times, will move in tonight and continue through Tuesday. A widespread 1 to 2 inches of rain is likely. Higher rainfall amounts are possible in the northern Poconos and southern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in lo lying areas. Streams and creeks will have significant rises and could flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TAC
5 follow-up statements
824 WGUS61 KBGM 260215 FFABGM Flood Watch National Weather Service Binghamton NY 1015 PM EDT Mon Oct 25 2021 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-261100- /O.CON.KBGM.FF.A.0012.211026T0400Z-211027T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 1015 PM EDT Mon Oct 25 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Through Tuesday evening. * Rain, heavy at times, will move in tonight and continue through Tuesday. A widespread 1.5 to 3 inches of rain is likely. Locally higher rainfall amounts are possible in the northern Poconos and southern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas. Streams and creeks will have significant rises and could flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MJM
587 WGUS61 KBGM 260754 FFABGM Flood Watch National Weather Service Binghamton NY 354 AM EDT Tue Oct 26 2021 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-261600- /O.CON.KBGM.FF.A.0012.000000T0000Z-211027T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 354 AM EDT Tue Oct 26 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Through this evening. * Steady rain will continue through the day today with periods of heavy downpours possible. Rainfall so far this morning across the watch area has totaled around a half to 1 inch. An additional 1 to 2 inches is likely the rest of today. Locally higher amounts cannot be ruled out, especially in the northern Poconos and southern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas. Streams and creeks will have significant rises and could flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BJT
143 WGUS61 KBGM 261325 FFABGM Flood Watch National Weather Service Binghamton NY 925 AM EDT Tue Oct 26 2021 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-262130- /O.CON.KBGM.FF.A.0012.000000T0000Z-211027T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 925 AM EDT Tue Oct 26 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Through this evening. * Steady rain will continue through the day today with periods of heavy downpours possible. Rainfall so far this morning across the watch area has totaled from a half inch to 2.5 inches. An additional 1 to 2 inches is possible the rest of today. Locally higher amounts cannot be ruled out, especially in the northern Poconos and southern Catskills. * Heavy rainfall may cause flooding of roads and ponding of water in low lying areas. Streams and creeks will have significant rises and could flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kistner
374 WGUS61 KBGM 262105 FFABGM Flood Watch National Weather Service Binghamton NY 505 PM EDT Tue Oct 26 2021 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-270400- /O.CON.KBGM.FF.A.0012.000000T0000Z-211027T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 505 PM EDT Tue Oct 26 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The Flash Flood Watch continues for * Portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming. * Until Midnight EDT tonight. * Rain continues across the area with up to another inch of rain possible. Streams and rivers are running high. River flood warnings and flash flood warnings are in effect. * Heavy rainfall has caused flooding of roads and ponding of water in low lying areas. Streams and creeks will have significant rises and some have flooded. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings and River flood warnings be issued. && $$ TAC
824 WGUS61 KBGM 270355 FFABGM Flood Watch National Weather Service Binghamton NY 1155 PM EDT Tue Oct 26 2021 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-270500- /O.EXP.KBGM.FF.A.0012.000000T0000Z-211027T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Waverly, Milford, Sayre, Damascus, Equinunk, Norwich, Scranton, Tunkhannock, Delhi, Monticello, Oneonta, Walton, Wilkes-Barre, Binghamton, Hazleton, Owego, Montrose, Hallstead, Towanda, and Honesdale 1155 PM EDT Tue Oct 26 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT EDT TONIGHT... The Flash Flood Watch for portions of central New York and northeast Pennsylvania, including the following areas, in central New York, Broome, Chenango, Delaware, Otsego, Sullivan and Tioga. In northeast Pennsylvania, Bradford, Lackawanna, Luzerne, Northern Wayne, Pike, Southern Wayne, Susquehanna and Wyoming will expire at Midnight EDT tonight. Light rain showers will linger for a few more hours. However, additional flash flooding is no longer expected to pose a threat. Some areas will continue to be impacted by slowly receding water, and it can be difficult to determine road conditions at night, so please continue to heed remaining road closures. $$ BJT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood watch went out at Oct 25, 1:50 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 25, 1:50 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 150 PM EDT Mon Oct 25 2021 .SYNOPSIS... Today will be dry, before a strong low pressure system brings additional periods of rain tonight through early Wednesday morning. Dry and seasonably mild weather returns Wednesday afternoon through Thursday. && .NEAR TERM /THROUGH TUESDAY/... 1230 pm update... Bumped temperatures up a few degrees south of the warm front. Some sites around 70 already. 910 am update... Minor adjustments. Rain lifting north out of Oneida County by 11. Clearing working into the area which will push temperatures to 65 to 70. Rain showers work back in around 8 PM. 647 am update... Cleaned up some of the forecast grids to account for a faster than anticipated movement of the rain to the north. Otherwise, majority of the active forecast in the near term remains on track with not significant changes. 412 am update... Main concerns in the near term are focused on the soaking rain lifting north through the area early this morning...mostly dry conditions mid morning through most of the day and temperatures into the 60s near 70...an expanding area of showers and isolated weak thunderstorms tonight into Tuesday morning...and lingering steady rain through the rest of the day Tue along with cooler temperatures and gusty n/ne winds. An interesting and complex weather pattern unfolding today and Tuesday with overall minimal impactful weather but still very active and challenging. Well developed low pressure system over the mid MS Valley this morning possesses a warm front which extends east across the southern Great Lakes into NY. Strong isentropic lift within a warm air advection regime and a relatively moist air mass south of the front is allowing for a broad area of rain that has soaked much of central NY and ne PA last night and early this morning with a solid 0.25 to 0.5 inch of rain. A dry punch of air from the sw is starting to arrive across wrn PA and just into the central southern tier of NY as of 4 am. This trend will continue through the day as the warm front lifts a bit more to the north and the drier air takes over. The presence of this dry layer will allow the cloud cover to dissipate, but likely not clear out completely, during the afternoon hours. Strong, continuous warm air advection combined with a fair amount of sun will push temperatures into the mid to upper 60s close to 70 in some spots. Overall, a fairly pleasant fall day. The pattern will shift back to a wet and cool one starting later tonight as the aforementioned low pressure system to the west moves into the nrn mid Atlantic region. This is where things get interesting. The upper short wave and nearly co- located surface low in the Ohio Valley will rapidly transfer energy to an up-and-coming coastal low that will track along the Carolina coast and eventually off the NJ coast by Tue morning. The phasing of these two systems will cause a rapid deepening of the coastal low which will enhance the wind field over the entire Northeast. Model guidance continues to indicate a secondary surge of warm, moist air from the south as this phasing process occurs tonight. The influx of moisture from the coastal low combined with strong layer lifting will allow for a blossoming area of rain tonight into Tue morning. There will also be a modest amount of instability available and mid level lapse rates may become steep enough for some elevated convection. The threat for heavy rain leading to flash flooding is on the low side, but cannot completely rule out some slow- moving convection (weak steering flow) that may be enhanced also by localized orographic lifting in the Catskills and Poconos...especially given the strong dynamics within the boundary layer. Rainfall rates will likely range from a quarter to a third of an inch an hour, with locally higher amounts between a half to 1 inch per hour in the heavier downpours. Total rainfall amounts today and Tuesday are expected to total a half to 1 inch over the Finger Lakes...and 1-2 inches along and east of I-81 with isolated higher amounts not out of the question in the higher terrain. This will bring some headwater streams up quickly...and possibly above Action stage, but most headwaters should remain below. Temperatures on Tuesday will be noticeably cooler with highs only topping out in the 50s. There will also be a steady north/ne wind in place most of the day around 10 to 15 mph and gusts up to 25 mph at times. These temperatures combined with wind and rain will make it feel like a raw fall day. The rain is expected to continue through the day Tuesday as well in a light/steady manner. Forcing from the coastal low and a persistent cyclonic flow pattern, with deep moisture wrapping around the n/nw side of the system will keep the threat of rain in the area through the day. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... 412 am update... The low pressure system will be quasi-stationary as it sits just off of the coast Tuesday night. Wrap around showers will impact the region during the overnight hours. Model guidance seems to be in better agreement on how long the low will stay on the coast before finally moving out to sea. With this better agreement, PoPs were bumped up significantly for the first half of Tuesday night. Then just some minor adjustments were needed during the second half of the night, resulting in a slight increase in PoPs. As mentioned, the low will eventually move farther out to sea and takes the rain with it as a ridge of high pressure moves into the region Wednesday morning. Additional QPF Tuesday night will be fairly light with totals ranging from 0.1 to 0.25". Tuesday night's lows will be in the mid to upper 40s. With high pressure building into the region on Wednesday, drier conditions and clearer skies are expected. Mostly cloudy skies in the morning, will give way to partly cloudy skies and some sunshine by the afternoon. Temperatures Wednesday will climb into the mid 50s and lower 60s during the daytime. While the 850mb temps will still be around 7-8 deg C Wednesday night, northerly flow and clearer skies will allow temps to be around 5 degrees cooler than Tuesday night. && .LONG TERM /THURSDAY THROUGH MONDAY/... 412 am update... The dry conditions will continue through Thursday night as the ridge continues to pass through the area. Another low pressure system will make its way into the Central US at the end of the week. This system will send showers northeastward and into our region Friday, though there is some disagreement between how quickly the showers arrive. The GFS is the quickest solution at this time by bringing them into the region by Friday morning. This first wave of showers will move through and although there may be a brief dry period Saturday morning, the low pressure system will not be far behind. This system will slow pass through the region Saturday, bringing additional rain showers. By Sunday morning, it appears that the system will be to the northeast, but some moist air and weak shortwave could trigger some lingering showers during the second half of the weekend. Due to the uncertainty with this next system, the National Blend of Models was used for PoPs with a few minor adjustments. This resulted in with chance and likely PoPs from Friday all the way through Sunday. Thursday will be the warmest day of the period, but overall, temperatures will vary little through the weekend. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... 140 pm update... VFR this afternoon into evening. The warm front has slowed to be near SYR/RME with IFR cigs just north of it. All sites will fall to MVFR cigs/vsby as the rain comes in 3 to 5z, then to IFR 7 to 10z. IFR will continue into the afternoon with a slow moving cold front and light to moderate rain. East winds at 5 to 10 kts at SYR/RME. Rest of sites south wind 5 to 10 kts becoming east at 5 kts tonight continuing through Tuesday. Outlook... Tuesday afternoon through Wednesday...Persistent rain showers with likely restrictions. Wednesday night through Thursday...Mainly VFR. Friday through Saturday...Restrictions likely with rain. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT/TAC NEAR TERM...BJT/TAC SHORT TERM...BTL LONG TERM...BTL AVIATION...TAC
Hazardous weather outlook, Oct 25, 4:24 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 424 AM EDT Mon Oct 25 2021 NYZ046-057-062-PAZ040-044-047-048-072-260830- Otsego-Delaware-Sullivan-Northern Wayne-Lackawanna-Luzerne-Pike- Southern Wayne- 424 AM EDT Mon Oct 25 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rainfall is possible across the western Catskills and Poconos Tuesday. Continue to monitor the forecasts and listen for possible flood alerts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-260830- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Tioga-Broome-Bradford-Susquehanna-Wyoming- 424 AM EDT Mon Oct 25 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Watches in Pennsylvania, 2021Flash Flood Watches in New York, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.